Alert archive / California / Wind Advisories in 2005

Wind Advisory 5, NWS Sacramento, CA

December 27, 2005

NWS Sacramento, CA issued this wind advisory at Dec 27, 2005, 2:43 PM PST. It took effect at Dec 27, 2005, 10:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 2:43 PM PST (22:43 UTC)
In effect from
Dec 27, 2005, 10:00 PM PST
Expired
Dec 28, 2005, 12:00 PM PST
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 272243
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
243 PM PST TUE DEC 27 2005

...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION
OF THE INTERIOR OF NORTHERN CALIFORNIA LATER TONIGHT AND WEDNESDAY...

.WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND WEDNESDAY AS A
STRONG COLD FRONT APPROACHES THE COAST LATER TONIGHT...AND MOVES
ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY.

CAZ013>016-063-064-066-068-069-280645-
/O.NEW.KSTO.WI.Y.0005.051228T0600Z-051228T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
243 PM PST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
PST WEDNESDAY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA...
AND THE NORTHERN AND CENTRAL SACRAMENTO VALLEY INCLUDING THE
NORTHEAST FOOTHILLS.

SOUTH WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND CONTINUE ON
WEDNESDAY AS A COLD FRONT APPROACHES THE COAST TONIGHT AND MOVES
ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. SUSTAINED
WIND SPEEDS FROM 25 TO 35 MPH ARE EXPECTED WITH GUSTS 40 TO 50
MPH IN THE SACRAMENTO VALLEY...UP TO 60 MPH OVER THE COASTAL RANGE
AND IN EXCESS OF 80 MPH OVER THE SIERRA NEVADA. 

THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT
WEDNESDAY AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM
4 follow-up statements
000 
WWUS76 KSTO 272338 CCA
NPWSTO

URGENT - WEATHER MESSAGE...CORRECTED...
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 PM PST TUE DEC 27 2005

...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION
OF THE INTERIOR OF NORTHERN CALIFORNIA LATER TONIGHT AND WEDNESDAY...

.WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND WEDNESDAY AS A
STRONG COLD FRONT APPROACHES THE COAST LATER TONIGHT...AND MOVES
ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY.

CAZ013>016-063-064-066-068-069-280700-
/O.NEW.KSTO.WI.Y.0005.051228T0600Z-051228T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
335 PM PST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
PST WEDNESDAY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA...
AND THE NORTHERN AND CENTRAL SACRAMENTO VALLEY INCLUDING THE
NORTHEAST FOOTHILLS.

SOUTH WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND CONTINUE ON
WEDNESDAY AS A COLD FRONT APPROACHES THE COAST TONIGHT AND MOVES
ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. SUSTAINED
WIND SPEEDS FROM 25 TO 35 MPH ARE EXPECTED WITH GUSTS 40 TO 50
MPH IN THE SACRAMENTO VALLEY...UP TO 60 MPH OVER THE COASTAL RANGE 
AND UP TO 70 MPH OVER THE SIERRA NEVADA. 

THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT
WEDNESDAY AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM
000 
WWUS76 KSTO 280627
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1027 PM PST TUE DEC 27 2005

...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION
OF THE INTERIOR OF NORTHERN CALIFORNIA LATER TONIGHT AND
WEDNESDAY...

.WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND WEDNESDAY AS A
STRONG COLD FRONT APPROACHES THE COAST LATER TONIGHT...AND MOVES
ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY.

CAZ017-019-281500-
/O.EXB.KSTO.WI.Y.0005.051228T1600Z-051228T2000Z/
SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY-
1027 PM PST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT FROM 8 AM TO 12 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 12 PM PST WEDNESDAY FOR
THE SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS
TO AROUND 40 MPH WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS
THE AREA.

THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT
WEDNESDAY AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ013>016-063-064-066-068-069-281500-
/O.CON.KSTO.WI.Y.0005.000000T0000Z-051228T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1027 PM PST TUE DEC 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY. 

SOUTH WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND CONTINUE
ON WEDNESDAY AS A COLD FRONT APPROACHES THE COAST TONIGHT AND
MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY.
SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH ARE EXPECTED WITH GUSTS
40 TO 50 MPH IN THE SACRAMENTO VALLEY...UP TO 60 MPH OVER THE
COASTAL RANGE AND UP TO 70 MPH OVER THE SIERRA NEVADA.

THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT
WEDNESDAY AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM
000 
WWUS76 KSTO 281332
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
532 AM PST WED DEC 28 2005

...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION
OF THE INTERIOR OF NORTHERN CALIFORNIA THIS MORNING...

.WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING HOURS AS A
PACIFIC STORM SYSTEM MOVES INTO NORTHERN CALIFORNIA. THE STORM IS
EXPECTED TO MOVE INTO THE COASTAL MOUNTAIN RANGE EARLY THIS
MORNING...THROUGH THE CENTRAL VALLEY BY MID MORNING AND INTO THE
SIERRA NEVADA THIS AFTERNOON. 

CAZ017-019-281445-
/O.CAN.KSTO.WI.Y.0005.051228T1600Z-051228T2000Z/
SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY-
532 AM PST WED DEC 28 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN
JOAQUIN VALLEYS. ALTHOUGH BREEZY WINDS ARE EXPECTED IN THIS AREA
THIS MORNING...WIND ADVISORY CRITERIA IS NOT EXPECTED TO BE MET. 

$$

CAZ013>016-063-064-066-068-069-282000-
/O.CON.KSTO.WI.Y.0005.000000T0000Z-051228T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
532 AM PST WED DEC 28 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING
FOOTHILLS...THE MOUNTAINS OF SHASTA COUNTY AND BURNEY BASIN...FOR
WESTERN PLUMAS COUNTY AND THE LASSEN PARK AREA AND FOR THE WEST
SLOPES OF THE NORTHERN SIERRA NEVADA.

SOUTH WINDS ARE INCREASING THIS MORNING AND EXPECTED TO CONTINUE
TO INCREASE AS A COLD FRONT APPROACHES THE COAST AND MOVES ACROSS
THE INTERIOR OF NORTHERN CALIFORNIA. SUSTAINED WIND SPEEDS FROM
25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED
OVER THE COASTAL RANGE AND OVER THE MOUNTAINS OF SHASTA COUNTY
AND IN BURNEY BASIN. WIND GUSTS UP TO 70 MPH ARE POSSIBLE OVER
THE SIERRA NEVADA.

THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT
THIS AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SMITH
000 
WWUS76 KSTO 281949
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1149 AM PST WED DEC 28 2005

CAZ013>017-019-063-064-066>069-282100-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-051228T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1149 AM PST WED DEC 28 2005

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY FOR INTERIOR NORTHERN CALIFORNIA WILL EXPIRE AT
NOON PST TODAY.

$$

HS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:35 AM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Dec 27, 9:35 AM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
935 AM PST TUE DEC 27 2005

.DISCUSSION...
RISING WATER ON UPPER SACRAMENTO RIVER NEAR TEHAMA AND RED BLUFF HAS
NECESSITATED A FLOOD WARNING BEING ISSUED FOR THOSE AREAS.  THIS WAS
THE ONLY WEATHER PARAMETER ADDED AND/OR CHANGED ON THE 9 AM FORECAST
UPDATE. SATELLITE AND RADAR IMAGERY INDICATE A STEADY STREAM OF RAIN
MOVING THROUGH THE INTERIOR OF NORTHERN CALIFORNIA AT THIS TIME.  DO
NOT SEE ANY IMMEDIATE PROBLEMS WITH CURRENT PACKAGE BEYOND INJECTING
CURRENT FLOOD WARNING. EXPECTING CONTINUED RAIN AND SNOW FOR TODAY &
WEDNESDAY. BY TOMORROW THE COOLER AIR WILL MOVE IN & THE SNOW LEVELS
THAT ARE RUNNING FROM 6,000 TO 7,500 FEET. WILL DECREASE TO 5,000 TO
6,000 BY WEDNESDAY AFTERNOON. GOOD POTENTIAL FOR SOME DEEP AND MOIST
CONVECTIVE ACTIVITY TOMORROW AFTERNOON & EVENING AS THUNDERSTORMS IN
ELEVATIONS BELOW 3,000 FEET. AIR WILL COOL FURTHER WEDNESDAY NIGHT &
THURSDAY TO PRODUCE EVEN LOWER SNOW LEVELS... BUT PRECIPITATION WILL
DECREASE AS WELL AS THAT IMPULSE MOVES OFF TO THE EAST. ANOTHER VERY
ACTIVE SYSTEM IS DUE IN FOR FRIDAY, AND WILL BRING AMPLE RAIN & SNOW
THROUGH THE NEW YEARS WEEKEND ON INTO THE FIRST WEEK OF 2006. R.C.H.
&&

.AVIATION...
AREAS OF LIGHT TO MODERATE RAIN WILL INCREASE IN AREAL COVERAGE
AHEAD OF A COLD FRONT THAT IS LOCATED OFF THE NORTHERN CALIFORNIA
COAST.  LOCAL MVFR CONDITIONS OVER THE LOWER ELEVATIONS WILL BECOME
MORE WIDESPREAD THROUGH TONIGHT AS THE FRONT MOVES CLOSER TO THE COAST.
ISOLATED IFR CONDITIONS DUE TO LOCALLY LOWER VSBYS AND CIGS MVFR IN
HEAVIER PRECIPITATION.  STRONG GUSTY WINDS MAY DEVELOP OVER THE VALLEY
LATE TONIGHT JUST AHEAD OF THE COLD FRONT. ISOLATED THUNDERSTORMS MAY
FORM ALONG THE FRONT.  FOR THE MOUNTAINS...MAINLY MVFR WITH INCREASING
AREAS OF IFR AS WINDS AND MOISTURE INCREASE IN THE MID LEVEL.  AREAS OF
RAIN WITH HIGH ELEVATION SNOW WILL OBSCURED THE MOUNTAIN TERRAIN
THROUGH THE PERIOD.  WIDESPREAD VSBY BLO 3SM AND CIGS BLO OVC010 WILL
BE LIKELY BY 00Z OVER THE SIERRA NEVADA MOUNTAINS. STRONG WINDS OF 30
TO 50 KNOTS FROM THE SOUTHWEST CAN BE EXPECTED NEAR THE CREST. LAM

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN
PARK.
...FLOOD WARNING FOR UPPER SACRAMENTO RIVER AT RED BLUFF AND TEHAMA
BRIDGE.

&&
Hazardous weather outlook, Dec 27, 9:00 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST TUE DEC 27 2005

CAZ013>019-063-064-066>069-281500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
900 AM PST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM SYSTEM OFF THE COAST WILL BRING LIGHT RAIN
AND MOUNTAIN SNOW TO NORTHERN CALIFORNIA TODAY WITH HEAVIER
PRECIPITATION EXPECTED TONIGHT. HEAVY SNOW IS EXPECTED AT THE HIGHER
ELEVATIONS AND HEAVY RAINFALL WILL HAVE THE POTENTIAL TO CAUSE
LOCALIZED FLOODING.

* FLOOD WARNING..............SEE WGUS46 KSTO - FLWUSA FOR DETAILS *

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTHERN CALIFORNIA
ON WEDNESDAY BRINGING HEAVY RAIN AND MOUNTAIN SNOW. EVEN STRONGER
WEATHER SYSTEMS EXPECTED TO CONTAIN EVEN MORE PRECIPITATION ARE
EXPECTED NEAR THE END OF THE WORK WEEK AND THE END OF THE NEW YEARS
WEEKEND.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.